Alert archive / Mississippi / Flash Flood Warnings in 2009

Flash Flood Warning 172, NWS Jackson, MS

October 15, 2009Claiborne County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana

NWS Jackson, MS issued this flash flood warning at Oct 15, 2009, 1:08 PM CDT for Claiborne County, Warren County, Mississippi; Madison Parish, Tensas Parish, Louisiana. It was in force for 112 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 15, 2009, 1:08 PM CDT (18:08 UTC)
Expired
Oct 15, 2009, 3:00 PM CDT
In force
112 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Madison Parish, LA, Tensas Parish, LA, Claiborne County, MS, Warren County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 91 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 15, 2:00 PM CDTFLASH FLOODSomerset, LAFIELDS ACROSS S MADISION AND N TENSAS PARISHES WERE FLOODED. SUBSTANTIAL WATER WAS STILL ACROSS FIELDS FROM PREVIOUS HEAVY RAINFALL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 52 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 6.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1438 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1438 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
1.0
Supercell composite
7.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KJAN 151808
FFWJAN
LAC065-107-MSC021-149-152000-
/O.NEW.KJAN.FF.W.0172.091015T1808Z-091015T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT THU OCT 15 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN MADISON PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF TALLULAH...
  NORTHEASTERN TENSAS PARISH IN NORTHEAST LOUISIANA...
  NORTHERN CLAIBORNE COUNTY IN SOUTHWEST MISSISSIPPI...
  SOUTHERN WARREN COUNTY IN WEST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF VICKSBURG...

* UNTIL 300 PM CDT

* AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN CENTERED ABOUT 15 MILES    
  SOUTHWEST OF TALLULAH...MOVING EAST AT 35   MPH. ESTIMATED RADAR   
  RAINFALL AMOUNTS...ON THE ORDER OF 1.5 INCHES...HAVE OCCURRED IN   
  THE PAST HOUR.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  AFTON...LE TOURNEAU...YOKENA...ROCKY SPRINGS AND REGANTON

VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF HIGHWAYS
AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE
BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO
FLOODING.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

CONTACT LOCAL LAW ENFORCEMENT AND THEY WILL RELAY FLOODING REPORTS TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3233 9072 3199 9074 3210 9130 3242 9125

$$

40
1 follow-up statement
000 
WGUS74 KJAN 151956
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
256 PM CDT THU OCT 15 2009

LAC065-107-MSC021-149-152015-
/O.CON.KJAN.FF.W.0172.000000T0000Z-091015T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TENSAS LA-CLAIBORNE MS-WARREN MS-MADISON LA-
256 PM CDT THU OCT 15 2009

...A FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 300 PM CDT FOR 
SOUTHERN WARREN AND NORTHERN CLAIBORNE COUNTIES...AND SOUTHEASTERN 
MADISON AND NORTHEASTERN TENSAS PARISHES...

AT 251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
DECREASING RAINFALL RATES ACROSS THE WARNING AREA. THE HEAVIEST 
POCKETS OF RAIN WERE NEAR YOKENA AND JUST SOUTHWEST OF MOUND MOVING 
EAST AT 30 MPH. RADAR RAINFALL AMOUNTS...ON THE ORDER OF UP TO ONE 
QUARTER INCH...MAY STILL OCCUR OVER THE NEXT HOUR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER TO AVOID ANY FLOODED ROADWAYS AS THE WATERS RECEDE AND 
REPORT ANY FLOODING TO LOCAL LAW ENFORCEMENT AND THEY WILL RELAY 
REPORTS TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN JACKSON.

&&

LAT...LON 3233 9072 3199 9074 3210 9130 3242 9125

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Oct 15, 11:20 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 15, 11:20 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1120 AM CDT THU OCT 15 2009

.DISCUSSION...ANOTHER ROUND OF ACTIVE WEATHER IS AFFECTING THE
ARKLAMISS THIS MORNING. AN APPROACHING COLD FRONT FROM CENTRAL AR IS
MOVING TOWARDS THE SE...AND A COMPLEX OF RAIN WITH EMBEDDED TSRA HAS
BEEN NOTED FROM THE NW CORNER OF THE JAN CWA TO JUST NORTH OF
MADISON...AND SCT SHRA/TSRA IN THE GTR VICINITY. SEVERE THUNDERSTORM
WATCH 769 REMAINS IN EFFECT UNTIL 1 PM FOR OUR LA PARISHES AND THE
WESTERN TIER OF COUNTIES IN SW MS...INCLUDING FRANKLIN. A WCN WAS
ISSUED TO CANCEL THE WATCH FOR ASHLEY COUNTY SINCE THE ACTIVE
CONVECTION HAS MOVED SOUTH OF THAT REGION AND THE ATMOSPHERE HAS
STABILIZED. EXPECT MORE SHRA/TSRA TO OVERSPREAD THE REST OF THE JAN
CWA...ESPECIALLY SOUTH OF A CROSSETT TO GREENVILLE TO GRENADA
LINE...THROUGH THE AFTERNOON HOURS. THE BEST CHANCE OF SVR WX WILL BE
ALONG AND SOUTH OF I-20...WITH HAIL AND DAMAGING WIND GUSTS BEING THE
MAIN THREATS.

THE DENSE FOG ADVISORY THAT WAS IN EFFECT FOR THE JACKSON METRO AREA
AND SURROUNDING COUNTIES IS NO LONGER IN EFFECT...GIVEN THAT VIS HAS
IMPROVED THROUGHOUT THE AREA AND THE LOW CLOUDS HAVE LIFTED SOME. THE
ADVECTION OF A VERY MOIST AIRMASS (DEWPOINTS OF 75 OR GREATER) OVER
A SHALLOW STABLE LAYER NEAR THE GROUND HAS RESULTED IN WIDESPREAD LOW
STRATUS OVER THE REGION SO FAR TODAY. GIVEN THE WIDESPREAD LOW CLOUDS
AND THE THICK CIRRUS CANOPY MOVING IN FROM THE MCS OVER NORTHERN
LA...ALONG WITH CURRENT TREND OF SLOWER THAN EXPECTED TEMP
RISES...DAYTIME HIGHS FOR THURSDAY WERE LOWERED ON THE ORDER OF 3 TO
5 DEGREES FOR MOST ZONES. IT WILL BE OPPRESSIVELY HUMID FOR THIS TIME
OF YEAR WITH DEWPOINTS WELL INTO THE 70S. THE GOOD NEWS HERE IS THAT
THIS WILL BE SHORT-LIVED AND COOLER AND MUCH DRIER AIR IS ON THE WAY
FOR FRIDAY UPDATED FORECAST PRODUCTS HAVE ALREADY BEEN SENT. /DH/

&&

.AVIATION...LOCAL REPORTING SITES ARE CONTINUING TO INDICATE WIDESPREAD
IFR CIGS NORTH OF HBG AS OF 16Z. THERE MAY STILL BE A FEW AREAS OF
OVC004 OR LESS...BUT THESE SHOULD IMPROVE TO IFR SHORTLY. VIS HAS
ALSO STARTED TO IMPROVE TO ROUGHLY 5SM IN BR FOR MOST LOCATIONS ALONG
AND NORTH OF A TVR TO MEI LINE. FURTHER TO THE SOUTH...VIS HAS BEEN
7SM OR BETTER WITH MORE BREAKS IN THE CLOUDS. IN ADDITION TO THE LOW
CLOUDS...WHICH ARE EXPECTED TO PERSIST FOR THE MAJORITY OF THE
DAY...THERE WILL ALSO BE NUMEROUS SHRA/TSRA FOR LOCATION SOUTH OF A
GLH TO MEI LINE THROUGH 00Z...WITH LESS COVERAGE AT GWO AND GTR. THE
STRONGEST CONVECTION SHOULD BE CONFINED ALONG AND SOUTH OF A TVR TO
PIB LINE. MAX CB TOPS TO 55KFT. TURBULENCE IS ALSO EXPECTED IN VCT OF
TSRA. IN ADDITION...A PIREP REPORT OF TURBULENCE HAS BEEN REPORTED AT
9KFT IN CENTRAL MS. /DH/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       79  54  62  43 /  89  57   2   3
MERIDIAN      78  54  62  41 /  83  61   4   4
VICKSBURG     78  55  64  43 /  95  52   2   3
HATTIESBURG   82  60  67  43 /  79  80   6   3
NATCHEZ       81  56  66  44 /  87  72   2   3
GREENVILLE    75  51  60  42 /  80  26   1   5
GREENWOOD     75  50  58  41 /  89  29   2   5

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

HAMRICK
Hazardous weather outlook, Oct 15, 5:35 AM CDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
535 AM CDT THU OCT 15 2009

ARZ074-075-MSZ018-019-025>039-044>046-161045-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND EXTREME
SOUTHEAST ARKANSAS..

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
THROUGH EARLY AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY WILL
COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR SEVERE
THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE STORMS
WILL BE DAMAGING WINDS UP TO 60 MPH AND LOCALLY HEAVY RAINFALL. THE
RISK FOR SEVERE THUNDERSTORMS WILL MOVE SOUTH OF THE AREA BY THE
EARLY AFTERNOON AS THE COLD FRONT MOVES SOUTH TO THE I-20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

LAZ007>009-015-016-023>026-MSZ040>043-047>066-072>074-161045-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-
COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
535 AM CDT THU OCT 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
NORTHEAST LOUISIANA.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS MORNING
MORNING THROUGH LATE AFTERNOON. A MOIST AIRMASS AND GOOD INSTABILITY
WILL COMBINE WITH A STRONG COLD FRONT RESULTING IN A CHANCE FOR
SEVERE THUNDERSTORMS ACROSS THE AREA. THE PRIMARY RISKS WITH THESE
STORMS WILL BE DAMAGING WINDS...UP TO 60 MPH...HAIL TO THE SIZE
OF QUARTERS AND LOCALLY HEAVY RAINFALL.,.BUT ONE OR TWO TORNADOES
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON...BUT OTHERWISE IS NOT
EXPECTED THROUGH NEXT WEDNESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

15

In the hours before

Special weather statement, Oct 15, 9:32 AM CDT, 3 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
932 AM CDT THU OCT 15 2009

LAZ007>009-151515-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
932 AM CDT THU OCT 15 2009

...STRONG THUNDERSTORM WILL PASS BETWEEN KILBOURNE AND OAK GROVE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 11 MILES NORTHWEST OF OAK GROVE AT 930 AM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAINS OF ONE TO TWO INCHES ALONG WITH CLOUD TO GROUND
LIGHTNING STRIKES ARE LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTH CENTRAL EAST CARROLL...NORTHERN WEST CARROLL AND
NORTHEASTERN MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY.

40
Special weather statement, Oct 15, 10:02 AM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1002 AM CDT THU OCT 15 2009

LAZ007>009-015-151545-
MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-RICHLAND LA-
1002 AM CDT THU OCT 15 2009

...STRONG THUNDERSTORM NEARING GOODWILL AND MOVING EAST...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 8 MILES WEST OF GOODWILL AT 1000 AM CDT...MOVING
EAST AT 25 MPH.

VERY HEAVY RAIN UP TO ONE INCH ALONG WITH CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THIS STORM AS IT MOVES INTO THE PIONEER AND
FOREST COMMUNITIES BY 1045 AM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN EXTREME NORTHEASTERN RICHLAND...WESTERN EAST CARROLL...
CENTRAL WEST CARROLL AND CENTRAL MOREHOUSE PARISHES SHOULD MONITOR
THIS STORM CLOSELY.

40
Special weather statement, Oct 15, 10:49 AM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1049 AM CDT THU OCT 15 2009

MSZ030-031-033-151630-
CLAY MS-LOWNDES MS-OKTIBBEHA MS-
1049 AM CDT THU OCT 15 2009

...LOCALLY HEAVY RAINFALL UP TO ONE INCH DEVELOPING FOR GOLDEN
TRIANGLE AREAS...

SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINS UP TO ONE
INCH AND GUSTY WINDS OF 40 MPH WERE CENTERED 4 MILES NORTHWEST OF
MULDROW AT 1045 AM CDT...MOVING EAST AT 40 MPH.

HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES WILL BE
AFFECTING THE WEST POINT...STARKVILLE AND COLUMBUS AREAS THROUGH
NOON TIME.

GUSTY WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN OKTIBBEHA...NORTHERN LOWNDES AND SOUTHEASTERN CLAY
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

40
Local storm report, Oct 15, 11:06 AM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1106 AM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 AM     HAIL             1 NE BEEKMAN            32.93N 91.87W
10/15/2009  E0.88 INCH       MOREHOUSE          LA   PUBLIC

            NICKEL HAIL REPORTED NORTHEAST OF BEEKMAN.

&&

27
Special weather statement, Oct 15, 11:39 AM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1139 AM CDT THU OCT 15 2009

MSZ031-151725-
LOWNDES MS-
1139 AM CDT THU OCT 15 2009

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 6 MILES SOUTHEAST OF COLUMBUS AT 1139
AM CDT...MOVING EAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE QUICKLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LOWNDES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

COHEN
Local storm report, Oct 15, 1:02 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
102 PM CDT THU OCT 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     FUNNEL CLOUD     ST. JOSEPH              31.92N 91.24W
10/15/2009                   TENSAS             LA   LAW ENFORCEMENT

            SHERIFF REPORTS A POSSIBLE TORNADO IN ST. JOSEPH. NO
            REPORTS OF DAMAGE AT THIS TIME.

&&

27

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 7:26 AM CDTDense Fog AdvisoryJANHinds, Madison, Rankin2 hr
Oct 15, 10:58 AM CDTRiver Flood WarningJANCopiah, Simpson5 days
Oct 15, 10:58 AM CDTRiver Flood WarningJANLawrence24 hr
Oct 15, 12:39 PM CDTSevere Thunderstorm WarningJANClaiborne, Warren56 min
Oct 15, 12:53 PM CDTTornado WarningJANClaiborne, Jefferson54 min
Oct 15, 1:23 PM CDTSevere Thunderstorm WarningJANJefferson52 min
Oct 15, 2:32 PM CDTSevere Thunderstorm WarningJANCopiah, Franklin, Lincoln58 min
Oct 15, 2:34 PM CDTSevere Thunderstorm WarningJANIssaquena, Warren30 min
Oct 15, 3:15 PM CDTSevere Thunderstorm WarningJANLawrence, Lincoln60 min
Oct 15, 3:47 PM CDTSevere Thunderstorm WarningJANJefferson Davis, Lawrence, Marion58 min
Oct 15, 4:40 PM CDTSevere Thunderstorm WarningJANLamar, Marion65 min
Oct 15, 7:44 AM CDTSevere Thunderstorm WarningJANMorehouse76 min
Oct 15, 8:47 AM CDTTornado WarningJANMorehouse41 min
Oct 15, 9:24 AM CDTSevere Thunderstorm WarningJANMorehouse, Richland81 min
Oct 15, 10:39 AM CDTSevere Thunderstorm WarningJANFranklin, Madison, Richland, Tensas66 min
Oct 15, 11:37 AM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas113 min
Oct 15, 12:09 PM CDTSevere Thunderstorm WarningJANFranklin, Tensas66 min
Oct 15, 12:20 PM CDTTornado WarningJANTensas40 min
Oct 15, 1:31 PM CDTFlash Flood WarningJANFranklin, Madison, Richland, Tensas59 min

Nearby

Flash Flood Warnings in Mississippi, 2009Flash Flood Warnings in Louisiana, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.